CSN Login
Members Online: 12

6 Round Of ABVD - Now Having Trouble Breathing

Jewel41510's picture
Jewel41510
Posts: 11
Joined: Mar 2009

I recently completed chemo, 6 rounds (12 treatments) of ABVD, right before treatment #12 the day before actually I participated in the LIVESTRONG Challenge and walked the 5K without a problem, the next day at chemo my blood pressure was on the low side as were the results from my CBC. But we continued the last dose of treatment, since I have been having trouble breathing, I just cannot get a deep breath. I am ok as long as I am sitting or laying down, but even going from my couch to the kitchen 20 feet away makes me feel winded, and out of breath. I have emailed my oncologist but no response as of yet. Has anyone experienced anything similar? Did it subside on its own?? Hoping that this is not a long term side effect.
:) Joleen

hodgkoid2003's picture
hodgkoid2003
Posts: 96
Joined: Apr 2009

Joleen,

Though I am not a doctor, I would assume that you have been given Bleomiacin (part of your ABVD). Bleo can mess with the lungs in some patients as it did with me. You are fortunately at the end, so hopefully it should clear up. I was subjected to a simple arterial blood test to check oxygen levels in my blood (at least that's what they told me they did- I was young at that time). I'm not sure how they check it 20 years later. But still, I would try calling your oncologist, instead of emailing. If you get no response, and still have the shortness of breath, try your PCP or even go to the emergency room. You are experiencing something real and not just in your head.

Paul E. (Hodgkoid2003)

Jewel41510's picture
Jewel41510
Posts: 11
Joined: Mar 2009

The last 2 days were rough, Monday I spent the entire day back and forth between medical centers first for a radiation consult, then to see my regular oncologist to check on the shortness of breath. He listened to my lungs and said he needed to step out for a moment he referred me to a lung specialist/pulmonologist and said I needed to go straight there. She then sent me for a pulmonary function test (not fun to do when you cannot breathe), a blood work up, a CT scan and scest Xray and said I needed to return to see her the following day, so yesterday they suggested I have a bronchoscopy (also not fun seeing you are basically funny awake for the procedure). At this point they believe I have severe inflamation in my lungs due to the Bleomiacin - they have put me on 60MG of Prednisone for the next few months and cannot say whether it will help for sure or not, or if they will be able to taper me off ever. They are also unsure if they will be able to go forward with the radiation plans at this point. I would have to say these were the roughest 2 days since being diagnosed with Hodgkin's. Thank you so much for your support Paul. :)
I will continue to pray on the situation and keep a positive outlook on life.

Joleen

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network